Computation of Floquet Multipliers Using an Iterative Method for Variational Equations

Access this Article

Search this Article

Author(s)

    • NUREKI Yu
    • Department of Complexity Science and Engineering, The University of Tokyo

Abstract

This paper proposes a new method to numerically obtain Floquet multipliers which characterize stability of periodic orbits of ordinary differential equations. For sufficiently smooth periodic orbits, we can compute Floquet multipliers using some standard numerical methods with enough accuracy. However, it has been reported that these methods may produce incorrect results under some conditions. In this work, we propose a new iterative method to compute Floquet multipliers using eigenvectors of matrix solutions of the variational equations. Numerical examples show effectiveness of the proposed method.

Journal

  • IEICE Transactions on Fundamentals of Electronics, Communications and Computer Sciences

    IEICE Transactions on Fundamentals of Electronics, Communications and Computer Sciences 92(5), 1331-1338, 2009-05-01

    The Institute of Electronics, Information and Communication Engineers

References:  16

Codes

Page Top